If you or a loved one has taken the newly recalled cholesterol drug Zocor and suffered myopathy, rhabdomyolysis (muscle damage) and/or kidney failure, you may be entitled to compensation. The Zocor cholesterol drug, a member of the class of drugs known as statins, is prescribed to many people with high cholesterol when diet and exercise are inadequate. Since 2002, the FDA has issued warnings about Zocor liver damage and increased Zocor myopathy (muscle damage) associated with statins. A recent Zocor SEARCH study shows that higher doses of the Zocor drug (simvastatin) can cause an increased risk of muscle damage and Zocor toxicity.
The Zocor FDA warning in March 2010 is part of an ongoing investigation into Zocor and other cholesterol drug side effects. (An extensive list of Zocor side effects and precautions can be found online.) More serious Zocor side effects can include myopathy (muscle pain and tenderness), rhabdomyolysis (a breakdown of muscle cells), cardiomyopathy (a decrease in heart muscle function), and liver disease. Zocor or simvastatin side effects can also include gas, dizziness, constipation, headache, diarrhea, or upset stomach. Remember, if you or a loved one has taken the recalled diabetes drug Zocor and suffered myopathy, rhabdomyolysis (muscle damage) and/or kidney failure, you may be entitled to compensation.
-Edward M Bernstein and Associates